Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 82, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 3, 2001, 10:40 PM CDT for Bollinger County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 3, 2001, 10:40 PM CDT (03:40 UTC)
- Expired
- Jul 3, 2001, 11:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bollinger County, MO
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.7 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1602 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1534 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 040340 SVRPAH MOC017-040415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1040 PM CDT TUE JUL 3 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOLLINGER COUNTY IN SOUTHEAST MISSOURI * UNTIL 1115 PM CDT * AT 1038 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF SEDGEWICKVILLE...MOVING EAST AT 20 MPH. DOPPLER RADAR INDICATED THAT LARGE HAIL WILL LIKELY OCCUR WITH THIS STORM. MOVE TO A STURDY PLACE OF SHELTER. STAY AWAY FROM WINDOWS. LAT...LON 3753 9015 3731 9013 3743 8989 3759 8989
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:05 PM CDT, 8 hours 35 minutes earlier.
Area forecast discussion, Jul 3, 2:05 PM CDT, 8 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 205 PM CDT TUE JUL 3 2001 TSRA FIRING UP ALONG A WK SURFACE ZONE OF CONVERGENCE FROM SW IL INTO SE MO. AIRMASS VERY UNSTABLE WITH CAPE VALUES NEAR 3000-4000 J/KG IN THIS AREA. MEANWHILE TSRA APPROACHING SE IL AND SW IN...AS THIS HAS HELD TOGETHER WHILE DROPPING SE FROM N IL. RUC AND RADAR DATA SHOW EVIDENCE OF A MVC OVER CENTRAL IL. SO...OBVIOUSLY WILL HAVE TSRA IN ZFP FOR TONIGHT. SPC IS MONITORING THE REGION FOR A POSSIBLE WEATHER WATCH. WE ARE CONTINUING TO MONITOR FOR BETTER ORGANIZATION. STILL LOOKS LIKE A CHANCE OF CONVECTION ON INDEPENDENCE DAY. MODELS PROG A PRE-FRONTAL TROF ACROSS THE CWFA DURING THE AFTERNOON AND EVENING...WITH AN UNSTABLE AIRMASS IN PLACE. SO WILL MAINTAIN CHANCE OF CONVECTION. THE ETA AND AVN DRY THE AIRMASS WEDNESDAY NIGHT...WITH UPPER LEVEL SUPPORT DECREASING...SO WILL CONTINUE WITH AN EVENING WORDING. CLOUDS IN AND OUT THROUGHOUT THE FIRST 48 HOURS. NGM MUCH MORE AGGRESSIVE PUSHING A COOL FRONTAL BOUNDARY THROUGH BY THURSDAY. ALL THE MODELS FORECAST A SLIGHT EASTWARD PROGRESSION OF THE RIDGE CENTER INTO THE CENTRAL ROCKIES...AND THE ETA AND AVN REALLY RETARD THE SOUTHWARD MOVEMENT OF THE FRONT...ESPECIALLY THE WESTERN EXTENT OF THE FRONT ACROSS THE PLAINS. THIS IS A LITTLE BIT OF A CHANGE FROM PREVIOUS RUNS. IN ADDITION...THE MODELS MOVE UPPER LEVEL S/WV ENERGY SE ACROSS MO ON THURSDAY INVOF THE FRONT IN NW FLOW ALOFT...AND THUS DEPICT A CHANCE OF CONVECTION FOR MAINLY S AND SW SECTIONS OF THE FA. FORECAST CONFIDENCE WITH REGARD TO THIS IS LOW ATTM. FRIDAY STILL LOOKS DRY AS HIGH PRESSURE FINALLY BUILDS IN. MRF A LITTLE SLOWER WITH MOVING A FRONT SOUTH TOWARD THE FA SATURDAY. HOWEVER...THE AVN MAINTAINS THAT THE NORTHERN COUNTIES MAY SEE A CHANCE OF CONVECTION...SO WILL LEAVE IN FOR THE NORTHERN HALF TO AVOID A FLIP FLOP FOR NOW. OTHERWISE...MRF MAINTAINS TAHE CHANCE FOR SHRA AND TSRA SUNDAY AND MONDAY...AND NOW CARRY IT INTO TUE. GUIDANCE NUMBERS ARE IN FAIR AGREEMENT...AND GENERALLY FOLLOWED. .PAH...NONE. CN
In the hours before
Local storm report, Jul 3, 8:14 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
814 PM CDT TUE JUL 3 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 PM 10 W MARION IL WIND DAMAGE
07/03/01 WILLIAMSON 4 TREES DOWN OVER THE
WESTERN PART OF THE
COUNTY.REPORTED BY LAW
ENFORCEMENT
DLLLocal storm report, Jul 3, 8:37 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
837 PM CDT TUE JUL 3 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM CARBONDALE IL FLASH FLOODS
07/03/01 JACKSON RAIN WAS 18 INCHES DEEP
AND FLOWING DOWN SOUTH
ILLINOIS AVENUE. MANHOLE
COVERS WERE LIFTED OFF ITS
BASE 12 TO INCHES. REPORTED
BY EMA COORDINATOR.
DLLLocal storm report, Jul 3, 9:12 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE PADUCAH, KY
912 PM CDT TUE JUL 3 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM CARBONDALE IL FLASH FLOODS
07/03/01 JACKSON RAIN WAS 18 INCHES DEEP
AND FLOWING DOWN SOUTH
ILLINOIS AVENUE. MANHOLE
COVERS WERE LIFTED OFF ITS
BASE 12 TO INCHES. REPORTED
BY EMA COORDINATOR.
0620 PM WEST FRANKFORT IL WIND DAMAGE
07/03/01 FRANKLIN -FEW TREES AND POWERLINES
DOWN ON HIGHWAY 37 SOUTH
-ONE TREE FELL ON SIDE OF
HOUSE IN TOWN
-ONE TREE FELL ON CAR.
REPORTED BY SPOTTER.
DLLLocal storm report, Jul 3, 9:25 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
925 PM CDT TUE JUL 3 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 PM CARBONDALE IL FLASH FLOODS
07/03/01 JACKSON HIGH WATER REPORTED ON
SUNSET DRIVE AND KENT ROAD
IN CARBONDALE REPORTED BY
JACKSON COUNTY EMA
DLLLocal storm report, Jul 3, 9:41 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
941 PM CDT TUE JUL 3 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM 3 E CARBONDALE IL WIND DAMAGE
07/03/01 JACKSON 5 TREES DOWN ON OLD ROUTE
13 IN EASTERN JACKSON
COUNTY. REPORTED B5Y EOC.
DLLLocal storm report, Jul 3, 10:12 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
1012 PM CDT TUE JUL 3 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM CARBONDALE IL URBAN FLOODING
07/03/01 JACKSON RUNNING WATER OVER SEVERAL
ROADS. S ILLINOIS ROAD
CLOSED BY LANW ENFORCEMENT.
REPORTED BY EMERGENCY
MANAGEMENT
KSNearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.